Alert archive / South Carolina / Wind Advisories in 2008

Wind Advisory 2, NWS Charleston, SC

January 31, 2008Berkeley County, Colleton County, Dorchester County, South Carolina

NWS Charleston, SC issued this wind advisory at Jan 31, 2008, 4:16 PM EST for Berkeley County, Colleton County, Dorchester County, South Carolina. It took effect at Feb 1, 2008, 7:15 AM EST. It was in force for 9 hr.

The area

The counties it named.

The facts

Issued
Jan 31, 2008, 4:16 PM EST (21:16 UTC)
In effect from
Feb 1, 2008, 7:15 AM EST
Expired
Feb 1, 2008, 3:48 PM EST
In force
9 hr
Issued by
NWS Charleston, SC

Counties Berkeley County, SC, Colleton County, SC, Dorchester County, SC

The radar

The Charleston,SC radar (KCLX), 79 km from the middle of the area, began a volume at 21:20 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Charleston AFB, SC (KCHS), launched 12:00Z, 9.3 hours before the alert went out and 35 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Charleston AFB, SC at 12:00Z on 2008-01-31Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Charleston AFB, SC at 12:00Z on 2008-01-31The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 89 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1666 m above ground
0-6 km bulk shear
45 kt
0-1 km storm-relative helicity
89 m²/s²
0-3 km storm-relative helicity
232 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS72 KCHS 312116
NPWCHS

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE CHARLESTON SC
416 PM EST THU JAN 31 2008

SCZ045-010515-
/O.CAN.KCHS.LW.Y.0005.080201T0500Z-080201T2200Z/
/O.NEW.KCHS.WI.Y.0002.080201T1400Z-080201T2200Z/
BERKELEY-
INCLUDING THE CITY OF...MONCKS CORNER
416 PM EST THU JAN 31 2008

...WIND ADVISORY IN EFFECT FROM 9 AM TO 5 PM EST FRIDAY...
...LAKE WIND ADVISORY IS CANCELLED FOR LAKE MOULTRIE...

THE NATIONAL WEATHER SERVICE IN CHARLESTON HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT FROM 9 AM TO 5 PM EST FRIDAY. THE
LAKE WIND ADVISORY HAS BEEN CANCELLED. 

AN INTENSIFYING AREA OF LOW PRESSURE WILL PUSH FROM THE LOWER
MISSISSIPPI VALLEY AND INTO THE TENNESSEE AND OHIO VALLEYS
TONIGHT. SOUTH TO SOUTHWEST WINDS 25 TO 35 MPH ARE EXPECTED TO
DEVELOP FRIDAY MORNING AND CONTINUE INTO FRIDAY AFTERNOON AHEAD OF
A COLD FRONT APPROACHING FROM THE WEST. WINDS MAY GUST AS HIGH AS
45 MPH...ESPECIALLY ON ELEVATED SURFACES. WINDS OF THIS MAGNITUDE ARE
CAPABLE OF KNOCKING DOWN TREE LIMBS AND MAY BLOW AROUND LOOSE
OBJECTS. SOME POWER OUTAGES ARE ALSO POSSIBLE. WIND SPEEDS WILL
QUICKLY SUBSIDE BY LATE AFTERNOON AS HIGH PRESSURE BUILDS INTO THE AREA.

MARINERS ON LAKE MOULTRIE SHOULD USE EXTRA CAUTION FROM LATE
TONIGHT THROUGH FRIDAY AFTERNOON AS WAVES AROUND 2 FEET ARE
EXPECTED.

STAY TUNED TO NOAA WEATHER RADIO ALL HAZARDS...TV OR YOUR LOCAL
NEWS SOURCE FOR THE LATEST WEATHER INFORMATION FROM THE NATIONAL
WEATHER SERVICE IN CHARLESTON.

A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS
THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES. USE EXTRA CAUTION ESPECIALLY ON BRIDGES AND
OVERPASSES.

$$

SCZ044-048>050-010515-
/O.NEW.KCHS.WI.Y.0002.080201T1400Z-080201T2200Z/
DORCHESTER-BEAUFORT-COASTAL COLLETON-CHARLESTON-
INCLUDING THE CITIES OF...ST. GEORGE...SUMMERVILLE...BEAUFORT...
HILTON HEAD...EDISTO BEACH...CHARLESTON
416 PM EST THU JAN 31 2008

...WIND ADVISORY IN EFFECT FROM 9 AM TO 5 PM EST FRIDAY...

THE NATIONAL WEATHER SERVICE IN CHARLESTON HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT FROM 9 AM TO 5 PM EST FRIDAY. 

AN INTENSIFYING AREA OF LOW PRESSURE WILL PUSH FROM THE LOWER
MISSISSIPPI VALLEY AND INTO THE TENNESSEE AND OHIO VALLEYS
TONIGHT. SOUTH TO SOUTHWEST WINDS 25 TO 35 MPH ARE EXPECTED TO
DEVELOP FRIDAY MORNING AND CONTINUE INTO FRIDAY AFTERNOON AHEAD OF
A COLD FRONT APPROACHING FROM THE WEST. WINDS MAY GUST AS HIGH AS
45 MPH...ESPECIALLY ON ELEVATED SURFACES. WINDS OF THIS MAGNITUDE 
ARE CAPABLE OF KNOCKING DOWN TREE LIMBS AND MAY BLOW AROUND LOOSE
OBJECTS. SOME POWER OUTAGES ARE ALSO POSSIBLE. WIND SPEEDS WILL
QUICKLY SUBSIDE BY LATE AFTERNOON AS HIGH PRESSURE BUILDS INTO THE
AREA.

WINDS WILL BE STRONGEST ON THE TALLER BRIDGES ACROSS THE AREA. THIS
INCLUDES THE RAVENEL BRIDGE...THE DON HOLT BRIDGE...THE JAMES B
EDWARDS BRIDGE...THE BEN SAWYER BRIDGE...THE ISLE OF PALMS
CONNECTOR AND THE WOODS MEMORIAL BRIDGE. USE EXTREME CAUTION IF
YOU MUST VENTURE OVER THESE BRIDGES FRIDAY MORNING AND AFTERNOON.

MOTORISTS...ESPECIALLY THOSE DRIVING VANS...CAMPERS...TRAILERS AND
OTHER HIGH PROFILE VEHICLES...SHOULD EXERCISE CAUTION WHILE
DRIVING IN THE WIND ADVISORY AREA. BE ALERT FOR SUDDEN GUSTS OF
WIND WHICH MAY CAUSE YOU TO LOSE CONTROL OF YOUR VEHICLE.

A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS
THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES. USE EXTRA CAUTION ESPECIALLY ON BRIDGES AND
OVERPASSES.

$$
5 follow-up statements
000 
WWUS72 KCHS 010258
NPWCHS

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE CHARLESTON SC
958 PM EST THU JAN 31 2008

SCZ044-045-048>050-011100-
/O.CON.KCHS.WI.Y.0002.080201T1400Z-080201T2200Z/
DORCHESTER-BERKELEY-BEAUFORT-COASTAL COLLETON-CHARLESTON-
INCLUDING THE CITIES OF...ST. GEORGE...SUMMERVILLE...
MONCKS CORNER...BEAUFORT...HILTON HEAD...EDISTO BEACH...
CHARLESTON
958 PM EST THU JAN 31 2008

...WIND ADVISORY REMAINS IN EFFECT FROM 9 AM TO 5 PM EST FRIDAY...

A WIND ADVISORY REMAINS IN EFFECT FROM 9 AM TO 5 PM EST FRIDAY. 

AN INTENSIFYING AREA OF LOW PRESSURE WILL PUSH FROM THE LOWER
MISSISSIPPI VALLEY INTO THE TENNESSEE AND OHIO VALLEYS TONIGHT INTO
EARLY FRIDAY. SOUTH TO SOUTHWEST WINDS 25 TO 35 MPH ARE EXPECTED
TO DEVELOP FRIDAY MORNING AND CONTINUE INTO FRIDAY AFTERNOON AHEAD
OF A COLD FRONT APPROACHING FROM THE WEST. WINDS MAY GUST AS HIGH
AS 45 MPH...ESPECIALLY ON ELEVATED SURFACES. WINDS OF THIS
MAGNITUDE ARE CAPABLE OF KNOCKING DOWN TREE LIMBS AND MAY BLOW
AROUND LOOSE OBJECTS. SOME POWER OUTAGES ARE ALSO POSSIBLE. WIND
SPEEDS WILL QUICKLY SUBSIDE BY LATE AFTERNOON AS HIGH PRESSURE
BUILDS INTO THE AREA.

WINDS WILL BE STRONGEST ON THE TALLER BRIDGES ACROSS THE AREA.
THIS INCLUDES THE RAVENEL BRIDGE...THE DON HOLT BRIDGE...THE
JAMES B EDWARDS BRIDGE...THE BEN SAWYER BRIDGE...THE ISLE OF
PALMS CONNECTOR AND THE WOODS MEMORIAL BRIDGE. USE EXTREME
CAUTION IF YOU MUST VENTURE OVER THESE BRIDGES FRIDAY MORNING AND
AFTERNOON.

MOTORISTS...ESPECIALLY THOSE DRIVING VANS...CAMPERS...TRAILERS
AND OTHER HIGH PROFILE VEHICLES...SHOULD EXERCISE CAUTION WHILE
DRIVING IN THE WIND ADVISORY AREA. BE ALERT FOR SUDDEN GUSTS OF
WIND WHICH MAY CAUSE YOU TO LOSE CONTROL OF YOUR VEHICLE.

A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS
THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES. USE EXTRA CAUTION ESPECIALLY ON BRIDGES AND
OVERPASSES.

$$
000 
WWUS72 KCHS 010911
NPWCHS

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE CHARLESTON SC
411 AM EST FRI FEB 1 2008

SCZ043-011600-
/O.EXA.KCHS.WI.Y.0002.080201T1400Z-080201T2200Z/
INLAND COLLETON-
INCLUDING THE CITY OF...WALTERBORO
411 AM EST FRI FEB 1 2008

...WIND ADVISORY IN EFFECT FROM 9 AM THIS MORNING TO 5 PM EST
THIS AFTERNOON...

THE NATIONAL WEATHER SERVICE IN CHARLESTON HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT FROM 9 AM THIS MORNING TO 5 PM EST
THIS AFTERNOON. 

AN INTENSIFYING AREA OF LOW PRESSURE WILL PUSH FROM THE LOWER
MISSISSIPPI VALLEY INTO THE TENNESSEE AND OHIO VALLEYS TODAY. 
SOUTH TO SOUTHWEST WINDS OF 25 TO 35 MPH ARE EXPECTED TO DEVELOP
BY MID MORNING AND CONTINUE INTO THE AFTERNOON AHEAD OF A COLD
FRONT APPROACHING FROM THE WEST. WINDS MAY GUST AS HIGH AS 45
MPH. WINDS OF THIS MAGNITUDE ARE CAPABLE OF KNOCKING DOWN TREE
LIMBS AND MAY BLOW AROUND LOOSE OBJECTS. SOME POWER OUTAGES ARE
ALSO POSSIBLE. WIND SPEEDS WILL QUICKLY SUBSIDE BY LATE AFTERNOON
AS HIGH PRESSURE BUILDS INTO THE AREA.

WINDS WILL BE STRONGEST ON THE TALLER BRIDGES ACROSS THE AREA.
THIS INCLUDES THE RAVENEL BRIDGE...THE DON HOLT BRIDGE...THE
JAMES B EDWARDS BRIDGE...THE BEN SAWYER BRIDGE...THE ISLE OF
PALMS CONNECTOR AND THE WOODS MEMORIAL BRIDGE. USE EXTREME
CAUTION IF YOU MUST VENTURE OVER THESE BRIDGES TODAY.

MOTORISTS...ESPECIALLY THOSE DRIVING VANS...CAMPERS...TRAILERS
AND OTHER HIGH PROFILE VEHICLES...SHOULD EXERCISE CAUTION WHILE
DRIVING IN THE WIND ADVISORY AREA. BE ALERT FOR SUDDEN GUSTS OF
WIND WHICH MAY CAUSE YOU TO LOSE CONTROL OF YOUR VEHICLE.

A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS
THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES. USE EXTRA CAUTION ESPECIALLY ON BRIDGES AND
OVERPASSES.

$$

SCZ044-045-048>050-011600-
/O.CON.KCHS.WI.Y.0002.080201T1400Z-080201T2200Z/
DORCHESTER-BERKELEY-BEAUFORT-COASTAL COLLETON-CHARLESTON-
INCLUDING THE CITIES OF...ST. GEORGE...SUMMERVILLE...
MONCKS CORNER...BEAUFORT...HILTON HEAD...EDISTO BEACH...
CHARLESTON
411 AM EST FRI FEB 1 2008

...WIND ADVISORY REMAINS IN EFFECT FROM 9 AM THIS MORNING TO 5 PM
EST THIS AFTERNOON...

A WIND ADVISORY REMAINS IN EFFECT FROM 9 AM THIS MORNING TO 5 PM
EST THIS AFTERNOON. 

AN INTENSIFYING AREA OF LOW PRESSURE WILL PUSH FROM THE LOWER
MISSISSIPPI VALLEY INTO THE TENNESSEE AND OHIO VALLEYS TODAY. 
SOUTH TO SOUTHWEST WINDS OF 25 TO 35 MPH ARE EXPECTED TO DEVELOP
BY MID MORNING AND CONTINUE INTO THE AFTERNOON AHEAD OF A COLD
FRONT APPROACHING FROM THE WEST. WINDS MAY GUST AS HIGH AS 45
MPH. WINDS OF THIS MAGNITUDE ARE CAPABLE OF KNOCKING DOWN TREE
LIMBS AND MAY BLOW AROUND LOOSE OBJECTS. SOME POWER OUTAGES ARE
ALSO POSSIBLE. WIND SPEEDS WILL QUICKLY SUBSIDE BY LATE AFTERNOON
AS HIGH PRESSURE BUILDS INTO THE AREA.

WINDS WILL BE STRONGEST ON THE TALLER BRIDGES ACROSS THE AREA.
THIS INCLUDES THE RAVENEL BRIDGE...THE DON HOLT BRIDGE...THE
JAMES B EDWARDS BRIDGE...THE BEN SAWYER BRIDGE...THE ISLE OF
PALMS CONNECTOR AND THE WOODS MEMORIAL BRIDGE. USE EXTREME
CAUTION IF YOU MUST VENTURE OVER THESE BRIDGES TODAY.

MOTORISTS...ESPECIALLY THOSE DRIVING VANS...CAMPERS...TRAILERS
AND OTHER HIGH PROFILE VEHICLES...SHOULD EXERCISE CAUTION WHILE
DRIVING IN THE WIND ADVISORY AREA. BE ALERT FOR SUDDEN GUSTS OF
WIND WHICH MAY CAUSE YOU TO LOSE CONTROL OF YOUR VEHICLE.

A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS
THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES. USE EXTRA CAUTION ESPECIALLY ON BRIDGES AND
OVERPASSES.

$$
000 
WWUS72 KCHS 011216
NPWCHS

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE CHARLESTON SC
716 AM EST FRI FEB 1 2008

SCZ043>045-048>050-011600-
/O.EXT.KCHS.WI.Y.0002.080201T1215Z-080201T2200Z/
INLAND COLLETON-DORCHESTER-BERKELEY-BEAUFORT-COASTAL COLLETON-
CHARLESTON-
INCLUDING THE CITIES OF...WALTERBORO...ST. GEORGE...SUMMERVILLE...
MONCKS CORNER...BEAUFORT...HILTON HEAD...EDISTO BEACH...
CHARLESTON
716 AM EST FRI FEB 1 2008

...WIND ADVISORY NOW IN EFFECT UNTIL 5 PM EST THIS AFTERNOON...

THE WIND ADVISORY IS NOW IN EFFECT UNTIL 5 PM EST THIS AFTERNOON.

AN INTENSIFYING AREA OF LOW PRESSURE WILL PUSH INTO THE OHIO
VALLEY TODAY. SOUTH TO SOUTHWEST WINDS OF 25 TO 35 MPH ARE
EXPECTED TO DEVELOP AFTER SUNRISE AND CONTINUE INTO THE AFTERNOON
AHEAD OF A COLD FRONT APPROACHING FROM THE WEST. WINDS MAY GUST AS
HIGH AS 45 MPH. WINDS OF THIS MAGNITUDE ARE CAPABLE OF KNOCKING
DOWN TREE LIMBS AND MAY BLOW AROUND LOOSE OBJECTS. SOME POWER
OUTAGES ARE ALSO POSSIBLE. WIND SPEEDS WILL QUICKLY SUBSIDE BY
LATE AFTERNOON AS HIGH PRESSURE BUILDS INTO THE AREA.

WINDS WILL BE STRONGEST ON THE TALLER BRIDGES ACROSS THE AREA.
THIS INCLUDES THE RAVENEL BRIDGE...THE DON HOLT BRIDGE...THE
JAMES B EDWARDS BRIDGE...THE BEN SAWYER BRIDGE...THE ISLE OF
PALMS CONNECTOR AND THE WOODS MEMORIAL BRIDGE. USE EXTREME
CAUTION IF YOU MUST VENTURE OVER THESE BRIDGES TODAY.

MOTORISTS...ESPECIALLY THOSE DRIVING VANS...CAMPERS...TRAILERS
AND OTHER HIGH PROFILE VEHICLES...SHOULD EXERCISE CAUTION WHILE
DRIVING IN THE WIND ADVISORY AREA. BE ALERT FOR SUDDEN GUSTS OF
WIND WHICH MAY CAUSE YOU TO LOSE CONTROL OF YOUR VEHICLE.

A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS
THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES. USE EXTRA CAUTION ESPECIALLY ON BRIDGES AND
OVERPASSES.

$$
000 
WWUS72 KCHS 011610
NPWCHS

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE CHARLESTON SC
1110 AM EST FRI FEB 1 2008

SCZ043>045-048>050-012200-
/O.CON.KCHS.WI.Y.0002.000000T0000Z-080201T2200Z/
INLAND COLLETON-DORCHESTER-BERKELEY-BEAUFORT-COASTAL COLLETON-
CHARLESTON-
INCLUDING THE CITIES OF...WALTERBORO...ST. GEORGE...SUMMERVILLE...
MONCKS CORNER...BEAUFORT...HILTON HEAD...EDISTO BEACH...
CHARLESTON
1110 AM EST FRI FEB 1 2008

...WIND ADVISORY REMAINS IN EFFECT UNTIL 5 PM EST THIS
AFTERNOON...

A WIND ADVISORY REMAINS IN EFFECT UNTIL 5 PM EST THIS AFTERNOON. 

AN INTENSIFYING AREA OF LOW PRESSURE WILL PUSH INTO THE OHIO
VALLEY TODAY. SOUTHWEST WINDS 25 TO 35 MPH ARE EXPECTED ACROSS
PORTIONS OF SOUTHERN SOUTH CAROLINA AHEAD OF A COLD FRONT
APPROACHING FROM THE WEST. WINDS MAY GUST AS HIGH AS 45 MPH. WINDS
OF THIS MAGNITUDE ARE CAPABLE OF KNOCKING DOWN TREE LIMBS AND MAY
BLOW AROUND LOOSE OBJECTS. SOME POWER OUTAGES ARE ALSO POSSIBLE.
WIND SPEEDS WILL QUICKLY SUBSIDE BY LATE AFTERNOON AS HIGH
PRESSURE BUILDS INTO THE AREA.

WINDS WILL BE STRONGEST ON THE TALLER BRIDGES ACROSS THE AREA.
THIS INCLUDES THE RAVENEL BRIDGE...THE DON HOLT BRIDGE...THE
JAMES B EDWARDS BRIDGE...THE BEN SAWYER BRIDGE...THE ISLE OF
PALMS CONNECTOR AND THE WOODS MEMORIAL BRIDGE. USE EXTREME
CAUTION IF YOU MUST VENTURE OVER THESE BRIDGES TODAY.

MOTORISTS...ESPECIALLY THOSE DRIVING VANS...CAMPERS...TRAILERS
AND OTHER HIGH PROFILE VEHICLES...SHOULD EXERCISE CAUTION WHILE
DRIVING IN THE WIND ADVISORY AREA. BE ALERT FOR SUDDEN GUSTS OF
WIND WHICH MAY CAUSE YOU TO LOSE CONTROL OF YOUR VEHICLE.

A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS
THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES. USE EXTRA CAUTION ESPECIALLY ON BRIDGES AND
OVERPASSES.

$$
000 
WWUS72 KCHS 012048
NPWCHS

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE CHARLESTON SC
348 PM EST FRI FEB 1 2008

SCZ043>045-048>050-012200-
/O.CAN.KCHS.WI.Y.0002.000000T0000Z-080201T2200Z/
INLAND COLLETON-DORCHESTER-BERKELEY-BEAUFORT-COASTAL COLLETON-
CHARLESTON-
INCLUDING THE CITIES OF...WALTERBORO...ST. GEORGE...SUMMERVILLE...
MONCKS CORNER...BEAUFORT...HILTON HEAD...EDISTO BEACH...
CHARLESTON
348 PM EST FRI FEB 1 2008

...WIND ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN CHARLESTON HAS CANCELLED THE WIND
ADVISORY. 

WINDS HAVE DROPPED BELOW WIND ADVISORY CRITERIA THIS AFTERNOON.
THUS...THE WIND ADVISORY HAS BEEN CANCELLED. HOWEVER...WINDS WILL
REMAIN GUSTY THROUGH THE REST OF THE AFTERNOON HOURS...WITH GUSTS
AS HIGH AS 30 MPH AT TIMES...ESPECIALLY ON ELEVATED SURFACES. 

$$

RJB

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Charleston, SC wrote its last area forecast discussion before this wind advisory went out at Jan 31, 3:53 PM EST, 23 minutes earlier.

Area forecast discussion, Jan 31, 3:53 PM EST, 23 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CHARLESTON SC
353 PM EST THU JAN 31 2008

.SYNOPSIS...
A WARM FRONT WILL MOVE NORTH THROUGH THE AREA THIS EVENING. A COLD
FRONT WILL PUSH OFF THE COAST ON FRIDAY. HIGH PRESSURE WILL THEN
CONTROL THE WEATHER PATTERN THROUGH THE WEEKEND AND INTO EARLY
NEXT WEEK...ALLOWING FOR ABOVE NORMAL TEMPERATURES.

&&

.NEAR TERM /THROUGH TONIGHT/...
DRAMATIC CHANGES ARE BEGINNING THIS AFTERNOON. HIGH PRESSURE
CENTERED TO THE N NEAR PHILADELPHIA WILL SLOWLY GIVE WAY TO AN
AREA OF LOW PRESSURE OVER LA...WHICH WILL BE MOVING NE.
MEANWHILE...A WARM FRONT ACROSS NRN FL WILL COMBINE WITH A COASTAL
TROUGH OFFSHORE AND PUSH N THROUGH SE GA/SRN SC OVERNIGHT.
ISENTROPIC LIFT WILL CONTINUE TO INCREASE AHEAD OF THE SURFACE LOW
TO THE W AS THE LOW-LEVEL JET INTENSIFIES. SO FAR...THIS HAS JUST
LED TO A LOW CLOUD DECK DEVELOPING OVER THE AREA WITH RAIN BEING
REPORTED AS CLOSE AS SW GA. HOWEVER...AS THE COLUMN BECOMES
SATURATED BY LATER THIS EVE...EXPECT RAIN TO REACH THE GROUND. THE
BEST RAIN CHANCES EARLY THIS EVE ARE EXPECTED ACROSS SE
GA...ALBEIT THE PRECIP SHOULD REMAIN RATHER LIGHT. THEN...THE BEST
RAIN CHANCES SHOULD SHIFT INTO SC WHERE THE BEST ISENTROPIC LIFT
WILL BE AS THE WARM FRONT LIFTS N. LATE TONIGHT...RAIN CHANCES
WILL INCREASE FROM W TO E AS THE PRECIP FOCUSES ALONG AN
APPROACHING COLD FRONT. CANNOT RULE OUT AN ISOLATED TSTM
OVERNIGHT...ALTHOUGH WITH LIMITED INSTABILITY WILL LEAVE MENTION
OUT OF THE FCST ATTM. IT MAY ALSO BECOME RATHER BREEZY AT TIMES
PARTICULARLY NEAR THE SC COAST WITH A POWERFUL LOW-LEVEL JET
MOVING OVERHEAD. LOWS WILL OCCUR EARLY THIS EVE BEFORE TEMPS RISE
OVERNIGHT WITH THE WARM FRONTAL PASSAGE. LOWS WILL BE AROUND 50
INLAND...WITH MID 50S ALONG THE COAST.

&&

.SHORT TERM /FRIDAY/...
THE AREA WILL BE SOLIDLY IN THE WARM SECTOR FRI MORNING WITH
PRECIP EXPECTED TO BE MOVING IN FROM THE W AHEAD OF THE COLD
FRONT. NOT MUCH IN THE WAY OF SFC-BASED INSTABILITY
EXPECTED...ALTHOUGH SOME ELEVATED INSTABILITY MAY LEAD TO A FEW
TSTMS. IF ANY CELLS BECOME ORGANIZED...ISOLATED TORNADOES/WIND
DAMAGE WILL BE POSSIBLE. IT WILL ALSO BE QUITE BREEZY WITH THE
STRONGEST WINDS EXPECTED ALONG THE SC COAST AND NWD INTO THE
CHARLESTON TRI- COUNTY AREA...MAINLY INTO THE EARLY AFTN. WINDS
COULD EASILY BE 25 TO 35 MPH WITH GUSTS TO AROUND 45
MPH...ESPECIALLY ON ELEVATED SURFACES. THUS...WILL BE RAISING A
WIND ADVISORY FOR THESE AREAS FROM MID MORNING THROUGH LATE
AFTERNOON. THIS WILL REQUIRE US TO CANCEL THE LAKE WIND ADVISORY
FOR LAKE MOULTRIE. TEMPS WILL BE RISING AHEAD OF THE
FRONT...POSSIBLY INTO THE LOWER 70S ACROSS THE CHARLESTON METRO
AREA BEFORE THE COLD FRONT PUSHES THROUGH DURING THE MID-LATE
AFTERNOON HOURS. ELSEWHERE...HIGHS WILL STILL TOP OUT IN THE MID
TO UPPER 60S.

&&

.LONG TERM /FRIDAY NIGHT THROUGH THURSDAY/...
A LONGWAVE BLOCKING RIDGE WILL RESIDE ACROSS THE SOUTHEAST UNITED
STATES SAT THROUGH TUE. A MORE PROGRESSIVE PATTERN WILL SET UP WED
THROUGH FRI STARTING WITH A POTENT UPPER TROUGH AND ASSOCIATED SFC
COLD FRONT SHIFTING THROUGH ON WED. A WEAK SURFACE TROUGH MAY
DEVELOP ON MON IN A DIFFUSE HIGH PRESSURE PATTERN. BEST CHANCE FOR
PRECIP LOOKS TO BE WITH THE COLD FRONT ON WED...SO HAVE CARRIED
CHANCE POPS TUE NIGHT AND WED. OTHERWISE...KEPT FCST DRY WITH
UNSEASONABLY WARM TEMPS MOST OF THE PERIOD.

&&

.AVIATION /20Z THURSDAY THROUGH TUESDAY/...
MVFR CIGS ARE PREVAILING AT BOTH KCHS AND KSAV AS CLOUDS CONTINUE
TO THICKEN AND LOWER AS ISENTROPIC LIFT INCREASES AHEAD OF A WARM
FRONT LIFTING N ACROSS NRN FL. RAIN WILL BLOSSOM OVER THE AREA
THIS EVE WITH THE BEST CHANCES FOR ANY REDUCTIONS IN VSBYS
OCCURRING AT KCHS. WILL KEEP SIGNIFICANT PRECIP AWAY FROM KSAV FOR
NOW AS IT APPEARS THE HEAVIEST RAIN WILL REMAIN N OF THAT TERMINAL
BUT THIS WILL BE CAREFULLY MONITORED. CIGS WILL ACTUALLY INCREASE
AFTER MIDNGT WITH THE PASSAGE OF THE WARM FRONT AND SFC WNDS COULD
BECOME GUSTY AT TIMES. LOW-LEVEL WIND SHEAR WILL BE AN ISSUE
TONIGHT INTO FRI MORNING AS WINDS INCREASE SIGNIFICANTLY OFF THE
SURFACE AND WILL CONTINUE MENTION IN THE 18Z TAFS. THE LLWS THREAT
SHOULD DIMINISH AFTER 14Z AS SFC WINDS INCREASE SUBSTANTIALLY AND
BECOME QUITE GUSTY IN THE LULL AHEAD OF THE COLD FRONT APPROACHING
FROM THE W. ALSO ADDED REDUCED VSBYS IN SHOWERS MOVING THROUGH THE
TERMS WITH THE COLD FRONT AFTER 15Z. MAY EVEN SEE A FEW TSTMS BUT
WITH LACK OF CONFIDENCE AT THIS POINT DUE TO THE LIMITED
INSTABILITY EXPECTED...DECIDED TO JUST INCLUDE MENTION OF CB
GROUPS.

EXTENDED AVIATION OUTLOOK...BRIEF MVFR CIGS/VSBYS POSSIBLE
SUN AND MON MORNING AT KSAV. MVFR CIGS/VSBYS POSSIBLE TUE MORNING
AT BOTH TAF SITES.

&&

.MARINE...
CONDITIONS WILL TAKE A DRAMATIC TURN FOR THE WORSE OVER THE
COASTAL WATERS TONIGHT AS A WARM FRONT LIFTS N THROUGH THE AREA.
WINDS/SEAS ARE EXPECTED TO REACH SOLIDLY IN THE SCA THRESHOLDS BY
LATE EVE AS THE WARM SECTOR AHEAD OF AN APPROACHING COLD FRONT FULLY
ENGULFS THE AREA AND A POWERFUL LOW-LEVEL JET MOVES OVERHEAD. ALTHOUGH
MIXING PROFILES WILL NOT BE THE GREATEST IN THE WARM AIR ADVECTION
REGIME....THERE SHOULD BE ENOUGH MIXING TO ALLOW FOR GALE FORCE
GUSTS ACROSS THE WARMER GA WATERS BEYOND 30 NM. ACROSS THE NRN SC
WATERS FROM THE SOUTH SANTEE RIVER TO EDISTO BEACH...THE STRONGEST LOW-
LEVEL JETTING AND TIGHTEST PRESSURE GRADIENT SHOULD ALSO ALLOW FOR
GALE FORCE GUSTS. THUS...WILL BE RAISING A GALE WARNING FOR BOTH
OF THESE ZONES. NOT SURE HOW MUCH MIXING WILL OCCUR OVER
CHARLESTON HARBOR TO WARRANT A GALE WARNING AT THIS TIME BUT THIS
WILL NEED TO BE MONITORED. SEAS WILL BUILD QUICKLY TONIGHT
REACHING 5-8 FT...HIGHEST OVER THE NRN SC WATERS...AND 7-9 FT
OVER THE GA OFFSHORE WATERS BY SUNRISE FRI.

A COLD FRONT WILL PUSH THROUGH THE WATERS FRIDAY...WITH IMPROVING
CONDITIONS BY LATE IN THE DAY AS HIGH PRESSURE BEGINS TO BUILD IN.

MARINE CONDITIONS REMAIN QUIET SAT THROUGH TUE WITH SFC HIGH PRES IN
CONTROL. ANOTHER INCREASE IN WINDS/SEAS SIMILAR TO THE PRESENT EVENT
IS POSSIBLE WED AHEAD OF A STRONG COLD FRONT.

&&

.CHS WATCHES/WARNINGS/ADVISORIES...
GA...NONE.
SC...WIND ADVISORY FROM 9 AM TO 5 PM EST FRIDAY FOR SCZ044-045-
     048>050.
MARINE...SMALL CRAFT ADVISORY FROM 11 PM THIS EVENING TO 5 PM EST
     FRIDAY FOR AMZ352-354.
     GALE WARNING FROM 5 AM TO 5 PM EST FRIDAY FOR AMZ350.
     GALE WARNING FROM 9 PM THIS EVENING TO 5 PM EST FRIDAY FOR
     AMZ374.
     GALE WATCH FROM LATE TONIGHT THROUGH FRIDAY AFTERNOON FOR
     AMZ330.

&&

RJB/JRL
Hazardous weather outlook, Jan 31, 4:44 AM EST, 11 hours 32 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE CHARLESTON SC
444 AM EST THU JAN 31 2008

SCZ045-011030-
BERKELEY-
444 AM EST THU JAN 31 2008

...LAKE WIND ADVISORY IN EFFECT FROM MIDNIGHT TONIGHT TO 5 PM EST
FRIDAY FOR LAKE MOULTRIE...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST SOUTH CAROLINA.

.DAY ONE...TODAY AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   LAKE WIND ADVISORY.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   LAKE WIND ADVISORY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

GAZ087-088-099>101-114>119-137>141-SCZ040-042>044-047-051-011030-
JENKINS-SCREVEN-CANDLER-BULLOCH-EFFINGHAM-TATTNALL-EVANS-
INLAND BRYAN-COASTAL BRYAN-INLAND CHATHAM-COASTAL CHATHAM-LONG-
INLAND LIBERTY-COASTAL LIBERTY-INLAND MCINTOSH-COASTAL MCINTOSH-
ALLENDALE-HAMPTON-INLAND COLLETON-DORCHESTER-INLAND JASPER-
COASTAL JASPER-
444 AM EST THU JAN 31 2008

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST GEORGIA AND
SOUTHEAST SOUTH CAROLINA.

.DAY ONE...TODAY AND TONIGHT.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

SCZ048>050-011030-
BEAUFORT-COASTAL COLLETON-CHARLESTON-
444 AM EST THU JAN 31 2008

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST SOUTH CAROLINA.

.DAY ONE...TODAY AND TONIGHT.

STRONG WINDS...WINDS ARE EXPECTED TO INCREASE ALONG THE COASTAL
COUNTIES OF SOUTH COASTAL SOUTH CAROLINA TONIGHT IN THE WAKE OF A
WARM FRONT. BREEZY WINDS OF 15 TO 25 MPH WITH GUSTS TO 35 MPH ARE
CURRENTLY ANTICIPATED FOR THE AREA BUT THERE IS A CHANCE THAT
WINDS MAY BECOME EVEN STRONGER WITH WINDS POSSIBLY GUSTING IN
EXCESS OF 45 MPH. THE RISK FOR HIGH WINDS WILL BE GREATEST ALONG
THE COAST AND AROUND THE CHARLESTON HARBOR. A WIND ADVISORY MAY
BE ISSUED LATER TODAY IF THE RISK FOR HIGHER WINDS INCREASES.

PEOPLE ACROSS SOUTH COASTAL SOUTH CAROLINA SHOULD CONTINUE TO
MONITOR THE LATEST WEATHER FORECASTS FROM THE NATIONAL WEATHER
SERVICE IN CHARLESTON. THIS CAN BE DONE THROUGH NOAA WEATHER RADIO
ALL HAZARDS OR ON THE INTERNET AT WWW.WEATHER.GOV/CHS.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

AMZ350-011030-
WATERS FROM SOUTH SANTEE RIVER TO EDISTO BEACH SC OUT 20 NM-
444 AM EST THU JAN 31 2008

...GALE WATCH IN EFFECT FROM FRIDAY MORNING THROUGH FRIDAY
AFTERNOON...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL WATERS.

.DAY ONE...TODAY AND TONIGHT.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   GALE WATCH.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

AMZ374-011030-
WATERS FROM SAVANNAH GA TO ALTAMAHA SOUND GA EXTENDING FROM 20 TO
60 NM-
444 AM EST THU JAN 31 2008

...GALE WATCH IN EFFECT FROM THIS EVENING THROUGH FRIDAY AFTERNOON...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL WATERS.

.DAY ONE...TODAY AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   GALE WATCH.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   GALE WATCH.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

AMZ330-352-354-011030-
CHARLESTON HARBOR-
WATERS FROM EDISTO BEACH SC TO SAVANNAH GA OUT 20 NM-
WATERS FROM SAVANNAH GA TO ALTAMAHA SOUND GA OUT 20 NM...INCLUDING
GRAYS REEF NATIONAL MARINE SANCTUARY-
444 AM EST THU JAN 31 2008

THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL WATERS.

.DAY ONE...TODAY AND TONIGHT.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

The office that day

Everything else NWS Charleston, SC issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jan 31, 4:20 AM ESTLake Wind AdvisoryCHSBerkeley12 hr

Nearby

Wind Advisories in South Carolina, 2008Every wind advisory in 2008

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.